Alabama, 2006

Hail in Alabama, May 25, 2006

May 25, 2006 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 25, 2:55 PM CST, 20 minutes earlier.

Area forecast discussion, May 25, 2:55 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT THU MAY 25 2006

.SYNOPSIS...HIGH PRESSURE REMAINS STACKED OVER THE FORECAST AREA...
WITH CENTER OF SURFACE HIGH OVER THE EASTERN GULF. CIRCULATION
AROUND THE HIGH CONTINUE TO BRING A MOIST SOUTHWEST FLOW INTO THE
REGION.  STRONG MORNING AND AFTERNOON INSOLATION HAS ALLOWED A
CONVECTIVE TEMPERATURE OF AROUND 90 DEGREES TO BE REACHED...
RESULTING IN ISOLATED THUNDERSTORM DEVELOPMENT.  A FEW OF THE STORMS
HAVE BECOME STRONG TO SEVERE.

&&

.SHORT TERM...OVERALL PATTERN THESE PAST COUPLE OF DAYS WILL PERSIST
INTO THE WEEKEND...SO NO MAJOR ADJUSTMENTS TO THE TREND WERE NEEDED
IN THIS FORECAST PACKAGE.  DIURNAL CONVECTION WILL SETTLE DOWN
AROUND 9 PM...FOLLOWED BY CLEARING SKIES.  CLOUDS WILL THEN
GRADUALLY INCREASE BY NOON EACH MORNING...FOLLOWED BY MODERATE CU
EARLY AFTERNOON AND ISOLATED THUNDERSTORM DEVELOPMENT BY MID DAY. A
FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE.  NO
DEPARTURE FROM GFS MAV TEMPERATURE GUIDANCE. /22

.LONG TERM...NO CHANGES MADE AT THIS TIME. /22

&&

.MARINE...SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS THE
NORTHERN GULF WATERS THROUGH THE PERIOD. A WEAK FRONTAL BOUNDARY
APPROACHES ON SUNDAY...HOWEVER IT SHOULD STALL NORTH OF THE COASTAL
WATERS. WINDS GENERALLY REMAIN WEST TO SOUTHWEST WITH SEAS OF 1 TO 2
FEET. WINDS WILL BE HIGHER ACROSS MOBILE BAY AND NEARSHORE DURING
THE AFTERNOON HOURS EACH DAY ASSOCIATED WITH THE SEABREEZE. ISOLATED
AFTERNOON THUNDERSTORMS ARE POSSIBLE NEAR THE COAST EACH AFTERNOON.
/13

&&

.FIRE...HIGH PRESSURE ALONG THE COAST AND THE NORTHERN GULF WILL
CONTINUE THROUGH THE WEEKEND. ISOLATED...MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS WILL DOT THE AREA THE NEXT SEVERAL DAYS. SURFACE
HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING CRITERIA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  90  70  90 /  10  20  10  20
PENSACOLA   70  88  72  89 /  10  20  10  20
DESTIN      72  86  73  88 /  10  20  10  20
EVERGREEN   66  92  67  92 /  10  20  10  20
WAYNESBORO  69  92  69  92 /  10  20  10  20
CAMDEN      70  93  69  92 /  10  20  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 25, 5:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU MAY 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE REQUIRED.

In the hours before

Special weather statement, May 25, 1:58 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU MAY 25 2006

ALZ056-252045-
CONECUH-
INCLUDING THE CITIES OF...EVERGREEN...
258 PM CDT THU MAY 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHEAST OF LENOX...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...I65 AND US 84 AND EVERGREEN THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 2:42 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT THU MAY 25 2006

ALZ056-252130-
CONECUH-
342 PM CDT THU MAY 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF REPTON...AND MOVING NORTH AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...NICHBURG...BERMUDA AND LOREE THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 25, 3:01 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT THU MAY 25 2006

ALZ058-252145-
CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
401 PM CDT THU MAY 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY...

AT 359 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHWEST OF RUTLEDGE...AND NORTHEAST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTRAL CRENSHAW COUNTY THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butler

When
May 25, 3:15 PM CST to 3:19 PM CST
Where
Butler County, Greenville
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.833, -86.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506174.